Go to navigation Go to content
Toll-Free: 888-526-7616
Phone: 713-523-0001

Walgreens Pharmacy Mix-Up Causes Woman to Have Suicidal Thoughts

David W. Hodges
Connect with me
  • Google+

Posted on Jan 31, 2013

When medication mix-ups occur, innocent patients can suffer. Such was the case for an El Paso woman when her local Texas Walgreens pharmacy mixed up her medication in December. The woman, who told KFOX-14 that she would like to remain unidentified for privacy reasons, told the news station that her local pharmacy accidentally switched her medication, causing her to become depressed and suicidal.

The woman has Lupus, which is a disease that affects people’s joints. She normally takes Tramadol, a pain killer, to deal with her Lupus; however, on this occasion, she was given the wrong medication, Trazodone, an anti-depressant.

The woman said, “I was just very irritable…I was also getting very depressed and I was having suicidal thoughts and it was just like, ‘Why am I thinking this?’” The woman’s mother even noticed that her daughter’s personality changed from mellow to very irritable. The woman’s mother said, “She told me she started thinking about ways to kill herself.”

Unfortunately, she was taking the wrong medication due to a pharmacy error, and realized it because she finally noticed the pills were slightly different. She mentioned to the news station that her physician was very upset at Walgreens for filling the incorrect prescription, and Trazodone had an adverse effect on her because she also was taking other medications.

Although the woman didn’t want to share the exact location of the Walgreens pharmacy, she did want to share her story so that pharmacists are more careful when filling prescriptions and that people are more careful to check their medication when picking it up at the pharmacy.

Read More About Walgreens Pharmacy Mix-Up Causes Woman to Have Suicidal Thoughts...

back to top


Tweet